Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Memory Problems and Pain
avatar
77grace posted:
Hi,I have Chronic pain and recently my Dr. has started me on an anti depressant ,hoping it would help with Pain!I am not new here just have not been around for awhile!
Anyway ,I remember thaT a few of you had simalar problems and i was wondering how long it took to get off the anti depressants and feel somewhat normal again!
I tried to stop it sudenly ,(My Dr. knew) and what a terrible weekend I had!
My memory now is worse and its scarey for me!
I need help!
Love to all 77grace
Reply
 
avatar
dfromspencer responded:
Hiya, Grace

I had the same problem, trying to get off the antidepressant. I, i guess i should say my dr., and i wanted to get me off them. So, i had to wean off them over time. It took about one year for me to get down to a small level, enough to finally quit.

I hope yours wasn't that high, and it won't take you as long?

Best wishes!!!

Dennis
 
avatar
Peter Abaci, MD responded:
77grace,

Antidepressants have been used in treating pain for quite some time. Historically, certain antidepressants have been used to help in the treatment of nerve pain problems. More recently, antidepressants have started to get used in treating musculoskeletal pain problems like fibromyalgia. Because mood changes like depression often accompany chronic pain, antidepressants frequently get used to treat concurrent depression, as well.

Unfortunately, antidepressants can have significant side effects for the user, and in some cases can leave a person just not feeling like themselves. When the problems and side effects seem to outweigh the benefits, then it is reasonable to talk to your doctor about the best way to wean off of the medication.
 
avatar
77grace replied to Peter Abaci, MD's response:
Hi Dr.Abaci,
Yes,I definatly agree with that!!I forgot to bring my Trazadone on Vacation,1 week and then thought I could stop taking another because I had not been on it very long,Very bad and I felt really strange !
Take care,77grace
 
avatar
77grace replied to dfromspencer's response:
Hi Dennis,
Well I am happy to say that I only took this one antidepressant for about 3 months,I think? So,first while on vacation during the holidays I forgot to bring my Trazadone!I called and spoke with a Dr. and his concern seemed more about my sleep,but the newer one helped my sleep so I thought I would be O.K.but then I ran low on this new one !I asked my Dr. about just stopping and he kinda left it up to me!
Anyway,about 4 days latter after a horrible weekend I asked to taper off.so I am! I do feel better now !
Thanks,77grace
 
avatar
annette030 responded:
Hi, Grace

I have been on a number of different antidepressants over the years, no problem getting off of them, just stopped taking them.

I have little memory of about three months solid though while I was on trazedone I think, I don't take any of them at all anymore, due to the memory problems.

Best of luck to you.

Take care, Annette


Featuring Experts

David N. Maine, MD is the director of the Center for Interventional Pain Medicine at Mercy Medical Center in Baltimore. Maine graduated with a degree ...More

Helpful Tips

TylenolExpert
Overdoses from acetaminophen send thousands of people to the emergency room in the U.S. each year according the Centers for Disease Control ... More
Was this Helpful?
5 of 6 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.